Welcome to Anxiety Q&A, where you can ask questions and receive answers. Please Click to go to Anxiety Boss
KalmPro: Doctor recommended anxiety supplement.
Find out Your Anxiety Levels.

How do I deal with discontinuation syndrome with antidepressants?

+1 vote
I am on Zoloft 200mg per day, but I ran out a few days ago and was not able to get another refill as my doctor was on vacation. Over the past few days, I get irritable, nauseous, diarrhea, headache, and felt dizzy all the time. How do I deal with these symptoms?
asked Sep 20, 2015 in Medications by anonymous

1 Answer

0 votes
 
Best answer

Discontinuation syndrome is a big problem with SSRIs (selective serotonin reuptake inhibitors) and SNRIs (serotonin norepinephrine reuptake inhibitors), which are both classified as antidepressants. If you abruptly discontinue these antidepressants, you can get the withdrawal symptoms that you describe, and can also get pins-and-needles sensation, fatigue, anxiety, sleep problems, 'shock-like' sensations, visual disturbances, and tremors. The only way to address the discontinuation syndrome is to restart your Zoloft (sertraline) prescription. And if you are trying to discontinue it altogether, then it should be tapered slowly, over a period of weeks, or even months, depending on the severity of your withdrawal symptoms.

Benzodiazepines like Klonopin (clonazepam) can help to take the edge off of your withdrawal symptoms. Regardless, you need to follow-up with a doctor immediately, as your withdrawal symptoms will continue, and you need to be managed by a medical doctor. Go to the emergency room if you can't find the doctor who is supposed to cover for your vacationing doctor.

answered Sep 20, 2015 by drcarlo (294,080 points)
...